I am on my second round of accutane. The first time I took accutane I had amazing results my skin cleared beautifully. On my second round, I am on my third month. On my first month, I was taking 40mg a day but when I increased to 60mg I noticed a significant difference in libido and the ability to have a sustained erection by the sixth week. Has anyone had any patients with similar complaints or long-term adverse sexual side effects of accutane?
Has Any Doctor Seen Erectile Dysfunction As a Side Effect of Taking Accutane?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Accutane side effects
Sexual side effects are not in general associated with accutane therapy. In my 17 year experience of prescribing accutane I have never seen this association, however, on searching the Medline databases, I did find one article from a hospital in Mexico where they did a study on the side effects of accutane and noted that there were six men who had decreased libido and difficulty maintaining erections due to depression while on accutane.
Psychological side effects, such as depression, have recently been shown in scientific literature to happen due to severe acne and not to the accutane itself.
So, my suggestion is to speak to the doctor prescribing the accutane regarding these symptoms, as there is only one report in six men out of millions of people who have taken accutane worldwide for many years. That shows that this is very rare and may have possibly been due to depression and not to accutane itself. Your doctor may want to do some blood work to see if everything else, such as liver functions, etc are normal. Your doctor will decide if continuing the accutane therapy is the right option for you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.